MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CMX30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66022003
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer has a pico that doesn't work.When the batteries are placed in the device, all of the lights come on immediately and then turn off.Customer replaced the batteries and it did the same thing.Customer even hooked it up to the dressing and it did not work.Back up was available.
 
Additional Manufacturer Narrative
H3, h6: we have now completed our investigation into the reported complaint.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.The complaint history file contains further instances/related events of the reported event.The device was used in treatment and was not returned for evaluation.It was reported that all indicator lights were solidly illuminated.This means that the device entered a non-recoverable error state.There are various reasons that the device may enter an error state, such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CMX30CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11574786
Report Number8043484-2021-00680
Device Sequence Number19885226
Product Code OMP
UDI-Device Identifier05000223492182
UDI-Public05000223492182
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66022003
Device Catalogue Number66022003
Device Lot Number2043
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1